Advertisement

Communications in Mathematical Physics

, Volume 345, Issue 3, pp 797–879 | Cite as

Non-Collision Singularities in the Planar Two-Center-Two-Body Problem

  • Jinxin Xue
  • Dmitry Dolgopyat
Article

Abstract

In this paper, we study a restricted four-body problem called the planar two-center-two-body problem. In the plane, we have two fixed centers Q 1 and Q 2 of masses 1, and two moving bodies Q 3 and Q 4 of masses \({\mu\ll 1}\). They interact via Newtonian potential. Q 3 is captured by Q 2, and Q 4 travels back and forth between two centers. Based on a model of Gerver, we prove that there is a Cantor set of initial conditions that lead to solutions of the Hamiltonian system whose velocities are accelerated to infinity within finite time avoiding all earlier collisions. This problem is a simplified model for the planar four-body problem case of the Painlevé conjecture.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Supplementary material

220_2016_2688_MOESM1_ESM.rtf (4 kb)
ESM 1 (rtf 5 kb)
220_2016_2688_MOESM2_ESM.rtf (5 kb)
ESM 2 (rtf 6 kb)
220_2016_2688_MOESM3_ESM.rtf (11 kb)
ESM 3 (rtf 12 kb)

References

  1. Al.
    Albouy, A.: Lectures on the two-body problem. Classical and celestial mechanics (Recife, 1993/1999), pp. 63–116 (2002)Google Scholar
  2. BM.
    Bolotin S., MacKay R.S.: Nonplanar second species periodic and chaotic trajectories for the circular restricted three-body problem. Celest. Mech. Dyn. Astron. 94(4), 433–449 (2006)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  3. BN.
    Bolotin, S., Negrini, P.: Variational approach to second species periodic solutions of Poincaré of the 3 body problem. arXiv:1104.2288 (2011, arXiv preprint)
  4. F.
    Floria L.: A simple derivation of the hyperbolic Delaunay variables. Astron. J. 110, 940 (1995)ADSCrossRefGoogle Scholar
  5. FNS.
    Font J., Nunes A., Simó C.: Consecutive quasi-collisions in the planar circular RTBP. Nonlinearity 15(1), 115 (2002)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  6. G1.
    Gerver J.L.: The existence of pseudocollisions in the plane. J. Differ. Equ. 89(1), 1–68 (1991)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  7. G2.
    Gerver J.L.: Noncollision singularities: do four bodies suffice!. Exp. Math. 12(2), 187–198 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  8. G3.
    Gerver, J.: Noncollision singularities in the n-body problem. In: Dynamical Systems. Part I, pp. 57–86, Pubbl. Cent. Ric. Mat. Ennio Giorgi, Scuola Norm. Sup., Pisa (2003)Google Scholar
  9. K.
  10. LS.
    Li D., Sinai Ya. G.: Blowups of complex-valued solutions for some hydrodynamic models. Regul. Chaotic Dyn. 15(4–5), 521–531 (2010)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  11. MM.
    Mather, J.N., McGehee, R.: Solutions of the collinear four body problem which become unbounded in finite time. Dynamical Systems, Theory and Applications. Springer, Berlin, pp. 573–597 (1975)Google Scholar
  12. Pa.
    Painlevé P.: Leçons sur la théorie analytique des équations différentielles. Hermann, Paris (1897)zbMATHGoogle Scholar
  13. Po.
    Poincaré, H.: New methods of celestial mechanics. Translated from the French. History of Modern Physics and Astronomy, vol. 13. American Institute of Physics, New York (1993)Google Scholar
  14. Sa1.
    Saari, D.G.: Improbability of collisions in Newtonian gravitational systems. Trans. Am. Math. Soc., 267–271 (1971)Google Scholar
  15. Sa2.
    Saari D.G.: A global existence theorem for the four-body problem of Newtonian mechanics. J. Differ. Equ. 26(1), 80–111 (1977)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  16. Sa3.
    Saari D.G.: Collisions, rings, and other Newtonian N-body problems. AMC 10, 12 (2005)MathSciNetzbMATHGoogle Scholar
  17. Sim.
    Simon, B.: Fifteen problems in mathematical physics. Perspectives in Mathematics, pp. 423–454. Birkhauser, Basel (1984)Google Scholar
  18. Su.
    Sundman K.F.: Nouvelles recherches sur le problème des trois corps. Acta Soc. Sci. Fennicae 35, 3–27 (1909)zbMATHGoogle Scholar
  19. X.
    Xia, Z.: The existence of noncollision singularities in Newtonian systems. Ann. Math., 411–468 (1992)Google Scholar
  20. Xu.
    Xue, J.: Noncollision singularities in a planar four-body problem. arXiv:1409.0048 (2014, arXiv preprint)

Copyright information

© Springer-Verlag Berlin Heidelberg 2016

Authors and Affiliations

  1. 1.University of ChicagoChicagoUSA
  2. 2.University of MarylandCollege ParkUSA

Personalised recommendations